Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 5, 2016Benton County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 5, 2016, 7:13 PM CDT for Benton County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Aug 5, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Memphis, TN

County Benton County, TN

The radar

The Ft Campbell radar (KHPX), 104 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:50 PM CDTTSTM WND DMGHolladay, TNNUMEROUS TREES DOWN NEAR BIRDSONG ROAD AND MARY AVENUE DUE TO A MICROBURST. TIME IS RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS84 KMEG 060013
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT FRI AUG 5 2016
 
TNZ004-021-022-060100-
CARROLL TN-BENTON TN-HENRY TN-
713 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

NORTHEASTERN CARROLL COUNTY IN WESTERN TENNESSEE...
BENTON COUNTY IN WESTERN TENNESSEE...
SOUTHERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 712 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH  WAS
LOCATED OVER VALE...OR 10 MILES WEST OF CAMDEN

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CARROLL...BENTON AND SOUTHERN HENRY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
      3596 8802 3594 8801 3593 8793 3584 8812
      3585 8818 3582 8818 3582 8820 3619 8852
      3638 8814 3623 8795 3619 8794 3617 8792
TIME...MOT...LOC 0012Z 321DEG 24KT 3612 8828 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:50 PM CDT, 23 minutes earlier.

Area forecast discussion, Aug 5, 6:50 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
650 PM CDT FRI AUG 5 2016

.UPDATE...
Updated for 00Z Aviation Discussion below.

&&

.PREV DISCUSSION... /issued 331 PM CDT FRI AUG 5 2016/

DISCUSSION...Surface analysis this afternoon places a weak cold
front across portions of West Central Illinois back through
Central Missouri and Eastern Kansas. Meanwhile, high pressure is
located over the Southern Plains and portions of the Lower
Mississippi Valley. Isolated to perhaps scattered showers and
thunderstorms have developed across the forecast area as
convective temperatures were reached during peak heating and
interactions with left over outflow boundaries from earlier
upstream convection have occurred. However, the main focus
continues to be the very hot and humid airmass producing dangerous
heat index values across the Mid-South where areas along and west
of the Mississippi River have been in excess of 110 degrees for
several hours and 105 to 109 degrees across the remainder of the
forecast area. As of 3 pm CDT, temperatures across the Mid-South
are in the middle 90s to approaching 100 degrees.

The very hot and humid airmass today has necessitated the
expansion of the Excessive Heat Warning to include the remainder
of the West Tennessee counties bordering the Mississippi River
until 8 pm CDT this evening. Latest short term model trends
suggest a weak cold front over Missouri will gradually begin to
drift south/southeast into the Mid South later tonight into
Saturday. This will bring better coverage for showers and
thunderstorms to the area, especially across the northern one
third of the forecast area. A few strong to perhaps severe
thunderstorms will be possible through early evening with damaging
winds as the threat for any thunderstorms that reach severe
limits.

Convective activity associated with this approaching front should
limit temperatures across the aforementioned area and have
subsequently trimmed back the Heat Advisory area to south of a
line from Jonesboro AR to Jackson TN and Iuka MS for Saturday
where heat index values are expected to be between 105-109
degrees.

This front is expected to bring slightly cooler temperatures to
the area for Sunday and Monday. Temperatures are expected to
recover somewhat for mid to late next week with the potential for
heat headlines possible again during this time frame. Isolated to
scattered showers and thunderstorms will be possible especially
during the afternoon and early evening hours. Some challenges
exist with rain chances towards the end of next week as a system
in the Northern Gulf of Mexico may drift into portions of the
Lower Mississippi Valley and/or Southeast United States.
Consequently, some adjustments may need to be made to rain chances
towards the end of the forecast period if long term model trends
persist.

CJC

&&

.AVIATION...
00Z TAFs

Primary concern through the next 24 hours is timing of TSRA
timing. TSRA dropping south out of KY appears will track just east
of MEM, affecting MKL, where the low levels remain unaffected by
earlier storms. However, confidence isn't high and it's possible
that backbuilding could occur to the west.

HRRR/RAP/NAM models, as well as the auto-CCFP ensembles bring
TSRA south from southern MO into the northeast AR 03Z-07Z. This
activity could make into MEM, as the models are showing.

Finally, expect mid/late morning TSRA to develop Saturday, with
the approach of a weak frontal surface. Difficult to tell what
shape this weak synoptic boundary will be in following overnight
TSRA. But it appears there'll be sufficient instability and other
boundaries on which to form daytime TSRA.

PWB

&&

.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

     Heat Advisory until 8 PM CDT Saturday for Craighead-Crittenden-
     Cross-Lee AR-Mississippi-Phillips-Poinsett-St. Francis.

MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
     Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
     DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory until 8 PM CDT Saturday for Coahoma-DeSoto-Panola-
     Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

     Heat Advisory until 8 PM CDT Saturday for Lauderdale-Shelby-
     Tipton.

     Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
     Crockett-Decatur-Gibson-Hardin-Henderson-Henry-Weakley.

     Heat Advisory until 8 PM CDT Saturday for Chester-Fayette-
     Hardeman-Haywood-Madison-McNairy.

&&
Hazardous weather outlook, Aug 5, 3:47 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT FRI AUG 5 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
347 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL CONTINUE TODAY WITH HEAT INDEX VALUES IN PARTS
OF THE MID-SOUTH IN EXCESS OF 110 DEGREES. THUS AN EXCESSIVE HEAT
WARNING IS IN PLACE FOR THE MISSOURI BOOTHEEL...NORTHEAST
ARKANSAS...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE. THE REST
OF THE MID-SOUTH IS UNDER A HEAT ADVISORY.

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY EVENING ACROSS THE MID SOUTH. DAMAGING WINDS
IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT WILL CONTINUE ON SATURDAY ALONG AND SOUTH OF A LINE FROM
JONESBORO ARKANSAS TO JACKSON TENNESSEE AND IUKA MISSISSIPPI WHERE
A HEAT ADVISORY WILL REMAIN IN EFFECT FOR HEAT INDEX VALUES
BETWEEN 105 TO 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 6:10 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT FRI AUG 5 2016

TNZ001>003-060000-
WEAKLEY TN-LAKE TN-OBION TN-
610 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

NORTHERN WEAKLEY COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN LAKE COUNTY IN WESTERN TENNESSEE...
OBION COUNTY IN WESTERN TENNESSEE...

THROUGH 7 PM CDT...WINDS TO 45 MPH WILL BE POSSIBLE OVER THE
ADVISORY AREA... AHEAD OF THUNDERSTORMS DROPPING SOUTH OUT OF
KENTUCKY.

PEOPLE IN NORTHERN WEAKLEY...NORTHEASTERN LAKE AND OBION
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3650 8869 3635 8854 3624 8936 3645 8953
      3648 8952 3650 8954 3650 8949 3647 8949
      3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 2307Z 317DEG 29KT 3665 8900 3656 8951
Special weather statement, Aug 5, 6:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT FRI AUG 5 2016

TNZ003-004-052345-
WEAKLEY TN-HENRY TN-
620 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

EAST CENTRAL WEAKLEY COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 620 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR COTTAGE GROVE...OR
10 MILES WEST OF PARIS. THIS STORM WAS NEARLY STATIONARY.
...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EAST CENTRAL WEAKLEY AND SOUTHWESTERN HENRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3628 8861 3639 8852 3632 8830 3617 8844
TIME...MOT...LOC 2320Z 306DEG 4KT 3631 8850
Special weather statement, Aug 5, 6:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT FRI AUG 5 2016

TNZ004-021-022-060015-
CARROLL TN-BENTON TN-HENRY TN-
633 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

NORTHEASTERN CARROLL COUNTY IN WESTERN TENNESSEE...
NORTHERN BENTON COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 633 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VALE...OR 7 MILES
NORTHWEST OF CAMDEN

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CARROLL...NORTHERN BENTON AND SOUTHEASTERN
HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3613 8792 3606 8798 3601 8822 3627 8834
      3640 8803 3640 8802 3637 8800 3634 8797
      3631 8795 3627 8794 3622 8795 3618 8793
      3617 8792
TIME...MOT...LOC 2333Z 320DEG 8KT 3615 8819
Local storm report, Aug 5, 6:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 W UNION CITY          36.42N 89.11W
08/05/2016                   OBION              TN   COUNTY OFFICIAL

            TREES DOWN AND POWER LINES LIKELY DOWN CAUSING POWER
            OUTAGES IN SMALL COMMUNITY OF DIXIE.

&&

MRM
Special weather statement, Aug 5, 7:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT FRI AUG 5 2016

TNZ002-003-019>021-051-060045-
CARROLL TN-WEAKLEY TN-DYER TN-GIBSON TN-CROCKETT TN-OBION TN-
700 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

NORTHWESTERN CARROLL COUNTY IN WESTERN TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN WESTERN TENNESSEE...
EASTERN DYER COUNTY IN WESTERN TENNESSEE...
GIBSON COUNTY IN WESTERN TENNESSEE...
NORTHWESTERN CROCKETT COUNTY IN WESTERN TENNESSEE...
SOUTHERN OBION COUNTY IN WESTERN TENNESSEE...

AT 658 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS TO 45
MPH...LOCATED ALONG A LINE EXTENDING FROM NEAR DRESDEN TO NEAR
CLOVERDALE. THE STRONG WINDS WILL PRECEDE THE ARRIVAL OF
THUNDERSTORMS BY AS MUCH AS 15 MINUTES.

PEOPLE IN NORTHWESTERN CARROLL...SOUTHERN WEAKLEY...EASTERN DYER...
GIBSON...NORTHWESTERN CROCKETT AND SOUTHERN OBION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3594 8830 3588 8934 3592 8939 3619 8949
      3622 8949 3632 8863 3620 8853 3615 8853
      3615 8848
TIME...MOT...LOC 2358Z 329DEG 27KT 3624 8872 3618 8937
Special weather statement, Aug 5, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT FRI AUG 5 2016

TNZ004-021-022-060100-
CARROLL TN-BENTON TN-HENRY TN-
713 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

NORTHEASTERN CARROLL COUNTY IN WESTERN TENNESSEE...
BENTON COUNTY IN WESTERN TENNESSEE...
SOUTHERN HENRY COUNTY IN WESTERN TENNESSEE...

AT 712 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH  WAS
LOCATED OVER VALE...OR 10 MILES WEST OF CAMDEN

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CARROLL...BENTON AND SOUTHERN HENRY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
      3596 8802 3594 8801 3593 8793 3584 8812
      3585 8818 3582 8818 3582 8820 3619 8852
      3638 8814 3623 8795 3619 8794 3617 8792
TIME...MOT...LOC 0012Z 321DEG 24KT 3612 8828

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSpecial Weather StatementMEGCarroll, Dyer, Gibson, Weakley45 min
Aug 5, 7:49 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Henry, Weakley116 min
Aug 5, 8:07 PM CDTSpecial Weather StatementMEGDecatur23 min
Aug 5, 8:30 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henderson2 hr
Aug 5, 8:37 PM CDTSpecial Weather StatementMEGDecatur38 min
Aug 5, 8:53 PM CDTSpecial Weather StatementMEGHaywood37 min
Aug 6, 1:22 PM CDTSpecial Weather StatementMEGPrentiss23 min
Aug 6, 1:51 PM CDTSpecial Weather StatementMEGPontotoc24 min
Aug 6, 2:30 PM CDTSpecial Weather StatementMEGLee45 min
Aug 6, 2:32 PM CDTSpecial Weather StatementMEGCalhoun43 min
Aug 6, 2:50 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc40 min
Aug 6, 3:14 PM CDTSpecial Weather StatementMEGMonroe31 min
Aug 6, 3:22 PM CDTSpecial Weather StatementMEGChickasaw23 min
Aug 6, 3:47 PM CDTSpecial Weather StatementMEGMonroe43 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.